MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE ADVANCE GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE ADVANCE GUIDE WIRE
Model Number 1044586
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual and dimensional analysis was performed on the returned device.The cause of the difficult to remove is confirmed.The lot history record (lhr) for this product could not be reviewed a query of the complaint handling database for the reported device could not be conducted because the lot number was not reported.Based on the information provided, the investigation determined the reported difficult to remove was due to case circumstances.In this case, the clearance between the guide wire lumen of the bdc and the guide wire was reduced causing the devices to become stuck together.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device the nc trek device referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left anterior descending artery.A 4.5x20mm nc trek rx balloon dilatation catheter (bdc) was prepared per instructions for use and with a 50/50 ratio contrast for post-dilatation.The bdc was inflated two times at 14 atmospheres; however, it was noted that the balloon did not deflate after the second inflation.A negative was held for 10 seconds, but the balloon only partially deflated.The bdc became caught on the non-abbott guide wire.All devices were removed as a unit.The procedure was successfully completed with an unspecified balloon catheter.There were no adverse patient effects and no clinically significant delay in the procedure.Additional information received indicating that the guide wire that became caught in the bdc was an abbott vascular ht advance lite.No additional information was provided.

Brand Name
HI-TORQUE ADVANCE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10892314
Report Number2024168-2020-09855
Device Sequence Number4001681
Product Code DQX
UDI-Device Identifier08717648014468
UDI-Public08717648014468
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K060449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1044586
Device Catalogue Number1044586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2020
Initial Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER: 4.5X20MM NC TREK
Patient Age61 YR